Life after all this worry

Hello me again , still having this burning leg pain & cramps , worry constantly it's a new clot !

I'm still waiting for made to measure stockings so hoping that works or at least helps , they are now saying it's nerological pain , I know most pain killers don't work , they have also given me diazipam to try & calm

Me until I can get counselling , please can anyone tell me some good stories to come out of all this I feel myself & my family are living a nightmare for the last 8 weeks , will I ever feel ok & normal again?

Thank you

Emma xx

6 Replies

oldestnewest
  • Oh Emma! So sorry you still suffering :-(. From what I read of your posts I still think your main problem is your anxiety in handling what has happened to you. It's so utterly unlikely that you will have a new clot. Believe me, your pain is probably very much exacerbated by your anxiety. I know that because I have been in exactly the same position as you. Leg burning, cramps, discolouration, agonizing pain, etc. Your anxiety will be firing up your nerves, hence increasing your neurological pain.

    In my opinion you really need to handle this anxiety. That is your priority. My initial reaction to anxiety was anger and shame. You need to [a] accept the pain your are in - very hard I know observe pain, emotional feelings, etc rather than analysing pain and feeling. A subtle difference but very important. [c] Be compassionate with yourself, be kind to yourself

    I know this may all sound like bullsh*t but this approach has helped me so so much. Still have bad days of course but more good days.

    Other stuff - I take gabapentin for neuro pain (1800mg dosage). Diazepam - very good for crisis moments, muscle relaxant and reduces anxiety. However, do not take regularly. Doctors are very reluctant to dish that out regularly due to its addictive nature. So I would try not taking that too regularly. I did in the past then docs refused to give me anymore.

    Hang in there! You're safe. You're ok.

    Paul

  • Paul

    Thank you so much for taking the time to write back to me , everything you have said really resonated with me , I'm still feeling so scared & full of anixiety , I've been given pregablin but haven't taken them , I just don't get why I have this pain in both legs with constant muscle twitches it's so odd, it's so wearing , I keep reading what you have said I'm very grateful . Does this pain go off? I also wondered if it was a side affect but what you have said makes sense!

    Thank you for taking the time to help me ,

    Emma x

  • Hi Emma,

    Glad to be of help.

    Concerning getting better from PE/DVT for me: It took me about 3 months to get back to working. Another 3 months before I was pretty much ok with regards to feeling physically ok and anxiety free (i.e. stopped thinking I had a ticking bomb ready to go pop (*) at any point). However, everyone is different, so it maybe quicker for you (I had a large PE). Btw, I have been ill for about 2 years on/off but only the first 6 months was PE/DVT - don't want you thinking it has taken 2 years to recover from my PE.

    Only other thing I would say - at some point you need to get why this has happened to you. You may have already queried this.

    All the best :-)

    Paul

  • Hi Paul

    Thank you once again , if I wasn't for people like you this would have been even harder than it has been , I'm praying it never happens again, I have a mamogram this week, then a ct scan Abdominal scan , then a pelvic scan , & calcium blood test 😬 Thanks again have continued to re read your messages when I'm anxious , so helpful ,

    Thanks so much

    Emma x

  • It's unlikely to be bloodclots but your legs should be in stockings or elevated.

    I found having the bottom of the bed slightly elevated helped a lot. What I used was one brick under each leg of the bed at the bottom. That gives the whole bed a lift which means sleeping is easier than using a pillow

  • I've just got some stockings so hoping they will help , & I will give the bed thing go too ,

    Thank you

    Emma x

You may also like...